Affordable Access

BCNU (1,3-bis-(2-chloroethyl)-1-nitrosurea) lung. Drug-induced pulmonary changes.

Authors
Type
Published Article
Journal
Cancer
0008-543X
Publisher
Wiley Blackwell (John Wiley & Sons)
Publication Date
Volume
54
Issue
4
Pages
751–755
Identifiers
PMID: 6744207
Source
Medline

Abstract

The occurrence of pulmonary disease associated with long-term BCNU therapy is reported in two patients treated for astrocytoma grade II whose clinical presentations of pulmonary complications and corresponding tissue alterations showed striking differences. One patient presented with a dramatic, fulminating, and rapidly fatal pulmonary disease. His lungs revealed atypical proliferation of pneumocytes, moderate interstitial inflammation, fibrosis and intra-alveolar hyalin membranes. The second patient presented with slowly progressive dyspnea, ultimately leading to death secondary to severe diffuse alveolar septal fibrosis. Individual differences in response to toxicity are suggested and discussed.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments
F